Alert archive / Texas / High Wind Watches in 2015

High Wind Watch 4, NWS Midland/Odessa, TX

February 19, 2015

NWS Midland/Odessa, TX issued this high wind watch at Feb 19, 2015, 2:30 PM CST. It took effect at Feb 20, 2015, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 19, 2015, 2:30 PM CST (20:30 UTC)
In effect from
Feb 20, 2015, 11:00 AM CST
Expired
Feb 20, 2015, 3:33 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WWUS74 KMAF 192030
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CST THU FEB 19 2015

...HIGH WIND WATCH FOR GUADALUPE PASS FRIDAY AFTERNOON THROUGH MID
FRIDAY EVENING...

.INCREASING WESTERLY WINDS ALOFT WILL FUNNEL THROUGH GUADALUPE
PASS FRIDAY AND FRIDAY EVENING AND MAY RESULT IN STRONG WINDS. 

TXZ258-201130-
/O.NEW.KMAF.HW.A.0004.150220T1700Z-150221T0300Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
130 PM MST THU FEB 19 2015

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

* EVENT...STRONG WINDS. 

* TIMING...LATE FRIDAY MORNING THROUGH MID FRIDAY EVENING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
510 
WWUS74 KMAF 200933
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CST FRI FEB 20 2015

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON
THROUGH THIS EVENING...

.INCREASING WESTERLY WINDS ALOFT AND A STRENGTHENING AREA OF SURFACE
LOW PRESSURE WILL RESULT IN STRONG WESTERLY WINDS IN THE GUADALUPE
MOUNTAINS THIS AFTERNOON AND EVENING.

TXZ258-202100-
/O.UPG.KMAF.HW.A.0004.150220T1700Z-150221T0300Z/
/O.NEW.KMAF.HW.W.0006.150220T1700Z-150221T0300Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
233 AM MST FRI FEB 20 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING.  

* EVENT...STRONG WINDS.

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-202100-
/O.NEW.KMAF.HW.W.0006.150220T1700Z-150221T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
233 AM MST FRI FEB 20 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* EVENT...STRONG WINDS.

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

* WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 19, 10:33 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 19, 10:33 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 AM CST Thu Feb 19 2015

.DISCUSSION...

See Aviation Discussion below.

&&

.AVIATION...

VFR conditions will prevail next 24 hours, w/sfc flow veering from
S to W. A few high clouds will be possible. NAM buffer soundings
develop a couple of hours of stratus/fog at several TAF sites
areound sunrise, but this is the only model to saturate the lwr
levels.  Thus, we'll not commit to low cigs attm.

&&

.PREV DISCUSSION... /ISSUED 506 AM CST Thu Feb 19 2015/

DISCUSSION...

See 12Z aviation discussion below.

AVIATION...

VFR conditions and generally light south winds today with a few
afternoon gusts.

PREV DISCUSSION... /ISSUED 330 AM CST Thu Feb 19 2015/

DISCUSSION...
Not a whole lot of change to the forecast headed into the weekend.
Westerly flow aloft will persist through the weekend with well above
normal temps in place through Saturday. At the surface, southerly
winds will become more established today as lee troughing extends
south into eastern NM/TX Panhandle. Friday looks to be the warmest
day as surface winds increase and take on a more westerly component,
resulting in afternoon highs roughly 10-15 degrees above normal.
Winds in the Guadalupe Mountains look to be pushing High Wind
Warning criteria during the afternoon hours but for now, will keep
them just below critical speeds with abundant cloud cover expected.

Attention then turns to our next cold front expected Saturday night,
bringing much colder temperatures to the region Sunday. Cold air
advection will continue into Monday as the associated surface ridge
slowly sinks south into the southern Plains. High temperatures
Monday will be about 15-20 degrees below normal. No precip is
expected with the initial passage of the cold front however models
generate QPF later Sunday night into Monday morning. Models have
been trending drier but will continue at least slight chance for
much of the lower Trans Pecos and southern Permian Basin. Looking at
the atmospheric profile, it looks like areas mainly across the
southern Permian Basin could see a mix of freezing rain/sleet
generally after midnight. Precip will end from west to east Monday
morning. Beyond Monday, temperatures look to warm somewhat but
remain about 5-10 degrees below normal through at least mid/late
week.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Feb 19, 2:19 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST THU FEB 19 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-202030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
219 PM CST THU FEB 19 2015 /119 PM MST THU FEB 19 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST WINDS MAY BECOME STRONG THROUGH GUADALUPE PASS LATE FRIDAY
MORNING THROUGH EARLY EVENING...AND A HIGH WIND WATCH IS IN
EFFECT.  THESE WINDS MAY COMBINE WITH LOW RELATIVE HUMIDITY FRIDAY
AFTERNOON...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN THE
GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND
REEVES COUNTY AND THE UPPER TRANS PECOS.  A FIRE WEATHER WATCH IS
IN EFFECT.

FREEZING RAIN AND SLEET WILL BE POSSIBLE SUNDAY NIGHT AND
MONDAY...MAINLY ALONG AND NORTH OF INTERSTATE 10.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:48 PM CSTFire Weather WatchMAF13 hr

Nearby

High Wind Watches in Texas, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.